At a loss with my 9 year old son.

Christina - posted on 03/23/2016 ( 2 moms have responded )

8

0

4

My son,let's call him Ben, was diagnosed with ADHD And ODD several months ago. He is in adderall in the morning with a booster in the afternoon. He can be the sweetest child and tender hearted. But thirbisbanither side to him that I cannot understand. He has outbursts when he is corrected. And when I say outbursts I mean sometime he just screams as if someone is killing him. Sometimes he crouched down and the fetal position and shakes. And this is without any physical correction. God forbid if he receives the tiniest spamming he kicks and screams and stays in this extreme mood. I am constantly on eggshells because I never know what is going to set him off. I truly believe their is something else going on. He and his dad are divorced and I believe he needs to be with his father. Has anyone had to let the dad take over ?

2 Comments

View replies by

Sarah - posted on 03/23/2016

8,728

0

21

Duplicate post, my first response:
First can you fix your post to explain:
"thirbisbanither" and "tiniest spamming"
Second, he was just diagnosed and is on meds already? did he see a behavioral therapist? How was his diagnosis confirmed? Did he have a full eval or did his doctor diagnose him?

Ev - posted on 03/23/2016

7,252

7

909

Have you thought about having his medicine checked because of side affects? Maybe there is something in it that he is reacting to that is causing those outbursts to be so bad. The part you said where he " Sometimes he crouched down and the fetal position and shakes." does not sound like normal for a child on medication like this. My son's friend is on Adderall and has been since he was a child as he is now an adult. He never seemed to have these outbursts when getting corrected except for when he was not on it as he did not have to use it on the weekends. He was a different boy then off his meds. How long have you and dad been divorced and apart? If not long, he is still adjusting to things and could be acting out but unless it has been a short time ago....I do not know what to tell you on that part of it. But I would be seeking the doctor out and asking questions if this doctor does not give you answers you find helpful then seek a second opinion.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms